Format

Send to

Choose Destination
See comment in PubMed Commons below
CNS Spectr. 2008 Apr;13(4):301-3.

Development of tics in a thirteen-year-old male following atomoxetine use.

Author information

1
Pediatric Neurology, Department of Child Health, University of Missouri-Columbia, Columbia, MO 65212, USA.

Abstract

Tics and Tourette syndrome are common comorbidities of patients diagnosed with attention-deficit/hyperactivity disorder (ADHD). One of the mainstay pharmacologic therapies for ADHD has been stimulants. However, this class of drugs has been associated with tic exacerbations, thus limiting their utility in this patients subgroup. Atomoxetine has been explored as an alternative treatment as one of the few non-stimulants available to treat ADHD. Early data identifies atomoxetine's influence on Tourette symptomatology to be not merely equivocal but potentially suppressive in the manifestation of tics. There are, however, case studies describing patients experiencing recurrences of tics following treatment with atomoxetine. We present a unique case of a patient, without any prior history of a movement disorder, who developed tics following a single dose of atomoxetine that did not improve until interventional therapy was initiated.

PMID:
18408649
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center